# SDR Q5QA20240202002

- Difficulty date: February 2, 2024
- Submitted: February 5, 2024
- Operation: Air carrier
- Aircraft: N465QD
- Make and model: Pilats PC1245
- Aircraft serial: 465
- Aircraft time: 20,608 hours, 23,768 cycles
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 23085029
- Part serial: P1043
- Condition: Failed
- Location: Nr 1
- Part time: 288 cycles
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT N465QD MSN:465 FAILED TO START AT MEM INTERNATIONAL AIRPORT. THE #1 STARTER- GENERATOR PART NUMBER A 23085-029, SERIAL NUMBER P1043 WAS FOUND TO BE FAILED DUE TO THE GENERATOR BRUSH ASSEMBLY BROKE IN THE HOUSING SHORTING THE STARTER-GENERATOR. THIS STARTER-GENERATOR WAS OVERHAULED AND IS A LOW TIME UNIT. THE STARTER-GENERATOR HAD BEEN IN SERVICE FOR ONLY 308.7 HOURS AND 288 LANDINGS BEFORE FAILURE. THIS TYPE OF FAILURE IS CONCERNING SINCE IT IS ADDRESSED IN THE PRATT AND WHITNEY MAINTENANCE MANUAL FOR THE PT6A-67B AS A POSSIBLE CAUSE FOR ENGINE REMOVAL, FORTUNATELY THIS STARTER-GENERATOR WAS MODIFIED TO A 23085-029 BY GOODRICH SB23085-025-24-01 TO PREVENT AN ELECTRICAL DISCHARGE DAMAGE (EDD) AND DID NOT DAMAGE THE DRIVE BY BINDING. THE STARTER-GENERATOR AND ENGINE WERE INSPECTED, AND AN OVERHAULED STARTER-GENERATOR UNIT WAS INSTALLED. THE AIRCRAFT WAS RETURNED TO SERVICE WITHOUT FURTHER INCIDENT.
